Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 148, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 10, 2001, 1:45 PM EDT for Lebanon County, Pennsylvania. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 10, 2001, 1:45 PM EDT (17:45 UTC)
- Expired
- Aug 10, 2001, 2:15 PM EDT
- In force
- 30 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Lebanon County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 2:00 PM EDT | Thunderstorm Wind 50 E | Sheridan, PA | Trees were reported down in Stricklerstown, Mill Creek Township, 2 miles southeast of Sheridan. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 12:45 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1352 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
035 WUUS51 KCTP 101746 SVRCTP PAC075-101815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 145 PM EDT FRI AUG 10 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEBANON COUNTY IN PENNSYLVANIA * UNTIL 215 PM EDT. * AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CORNWALL...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KLEINFELTERSVILLE AT 150 PM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ LAT...LON 4038 7640 4022 7651 4027 7636 4033 7622 ONDREJIK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 10:10 AM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 10, 10:10 AM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1010 AM EDT FRI AUG 10 2001 RAIN COOLED AIR BEHIND SHRAS IS MOVG INTO CTP ATTM. THERE IS... HOWEVER...AN EXPANDING AREA OF CLEARING AHEAD OF THE FRONT ACROSS NW PA. THIS WILL REHEAT THE AIR MASS OVER CTP AND COULD RESULT IN STRONG TO SEVERE TSRA DEVELOPING AGAIN EARLY THIS AFTN. WE ARE OUTLOOKED FOR SEVERE ALREADY AND WILL UPDATE THE STATEMENT LATER THIS AM. WE HAVE HAD 2 SFC MAPS ANALYZED ALREADY THIS AM...ONE AT 12Z AND A MESO ANALYSIS AT 13Z. DURG THE HOUR BETWEEN THE 2 IT APPRS THAT THE FRONT HAS PASSED BUF. THE DEWPT HAS DROPPED 4F AND THE WIND HAS PICKED UP FROM THE NW. KEEP IT COMING THERE IS A WEAK LOW OVER IND AT 12Z. THIS COULD BE THE REMNANTS OF BARRY. THIS IS INDUCING A WAVE ALG THE FRONT WHICH IS SLOWING THE SOUTHWARD PROGRESS OF THE FRONT. AS THE FRONT LINES UP WITH THE UL FLOW LATER TODAY AND TONIGHT IT WILL SLOW EVEN FURTHER. HOW FAR SOUTH THE ACTUAL DEWPT DROP GETS IS THE BIG QUESTION FROM A COMFORT POINT OF VIEW. FROM A RAIN STANDPOINT...THE JET SCREAMING ACROSS NY AND NEW ENG IS FAR MORE IMPORTANT. ONCE THE SUN HEATS THE LOWER TROP AGAIN DURG THE MIDDAY AND AFTN A WEDGE TYPE OF TSRA LINE SHUD DEV OVER CTP AND MOVE ENE. THERE MAY BE A LOT OF BACK BUILDING AND THE SUSQ VAL INTO SCHUYLKILL COUNTY MAY HAVE SOME MORE VERY HEAVY RAIN. WILL HOLD OFF ON ANY FFA UNTIL WE SEE THE AFTN CONVECTION STARTING TO DEVELOP...AND WE HAVE A BETTER FEEL AS TO THE TYPE. .CTP...SPS FOR SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY FOR THE ENTIRE CWFA. HEAD
In the hours before
Special weather statement, Aug 10, 11:13 AM EDT, 2 hours 32 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-102115- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1113 AM EDT FRI AUG 10 2001 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF CENTRAL PENNSYLVANIA THIS AFTERNOON INTO EARLY THIS EVENING... A STRONG COLD FRONT JUST ENTERING ERIE COUNTY AT MIDDAY WILL CROSS THE NORTHWEST COUNTIES OF PENNSYLVANIA EARLY THIS AFTERNOON. THE FRONT WILL REACH THE SOUTHERN BORDER OF THE COMMONWEALTH LATE TONIGHT. THE AIRMASS AHEAD OF THE FRONT IS EXTREMELY WARM AND HUMID. THIS WILL SERVE AS FUEL FOR THE THUNDERSTORMS...WHICH WILL INTENSIFY AND BECOME MORE NUMEROUS ACROSS THE REGION AFTER 1 PM. THE BEST CHANCE OF THUNDERSTORMS WILL BE EARLY THIS AFTERNOON IN THE WARREN AND BRADFORD AREA. FURTHER SOUTH AND EAST...THUNDERSOTRMS ARE LIKELY THROUGH MID AFTERNOON FROM CLEARFIELD TO STATE COLLEGE TO WELLSBORO. THUNDERSTORMS WILL LINGER INTO THE EVENING OVER THE LOWER SUSQUEHANNA VALLEY. KEEP A WATCHFUL EYE ON THE SKY FOR THE THREAT OF SEVERE WEATHER...ESPECIALLY IF YOU PLAN TO BE OUTDOORS IN RURAL AREAS. SINCE MID LEVELS OF THE ATMOSPHERE ARE VERY WARM...THE PRIMARY THREAT FROM THE THUNDERSTORMS WONT BE SEEN IN THE FORM OF HAIL BUT RATHER WILL COME IN THE FORM OF DAMAGING WIND GUSTS...FREQUENT LIGHTNING AND LOCALLY TORRENTIAL RAINS. ALTHOUGH TEMPERATURES WILL CLIMB TO AROUND 90 IN THE LOWER AND MIDDLE SUSQUEHANNA VALLEY THIS AFTERNOON...THE HEAT INDEX WILL LIKELY TOP OUT AROUND 100. WHILE UNCOMFORTABLE...HEAT INDEX VALUES BELOW 105 DEGREES ARE GENERALLY NOT DANGEROUS AND ARE MUCH LOWER THAN WE HAVE SEEN FOR THE PAST THREE DAYS. KEEP TUNED TO YOUR FAVORITE SOURCE OF NATIONAL WEATHER SERVICE INFORMATION THIS AFTERNOON ON EITHER NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS FOR THE LATEST WEATHER INFORMATION THROUGHOUT THE DAY. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/CTP HEAD
Special weather statement, Aug 10, 12:45 PM EDT, 1 hour before
PAZ036-056>059-063>066-102345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1245 PM EDT FRI AUG 10 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL PENNSYLVANIA UNTIL 800 PM EDT... THE SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES: ADAMS...CUMBERLAND...DAUPHIN...FRANKLIN...LANCASTER...LEBANON... PERRY...SCHUYLKILL...AND YORK SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER SOUTHERN PENNSYLVANIA EARLY THIS AFTERNOON. THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE LATER THIS AFTERNOON AND INTO EARLY EVENING HOURS STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/CTP ONDREJIK
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:25 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 65 min |
| Aug 10, 1:39 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 66 min |
| Aug 10, 2:11 PM EDT | Flash Flood Warning | CTP | Lancaster, Lebanon | 3 hr |
| Aug 10, 2:14 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 61 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.